Alert archive / New York / Flash Flood Warnings in 2025
Flash Flood Warning 19, NWS Buffalo, NY
NWS Buffalo, NY issued this flash flood warning at Jul 13, 2025, 4:16 PM EDT for Cattaraugus County, New York. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2025, 4:16 PM EDT (20:16 UTC)
- Expired
- Jul 13, 2025, 7:44 PM EDT
- In force
- 3 hr
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Cattaraugus County, NY
The radar
The Buffalo radar (KBUF), 58 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 4:45 PM EDT | FLASH FLOOD | 3 N East Otto, NY | Utley Road in East Otto closed due to water flowing across the road. |
| Jul 13, 4:45 PM EDT | FLASH FLOOD | 4 N East Otto, NY | Hammond Hill Road in East Otto closed due to water flowing across the road. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 528 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
641
WGUS51 KBUF 132016
FFWBUF
NYC009-140015-
/O.NEW.KBUF.FF.W.0019.250713T2016Z-250714T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Buffalo NY
416 PM EDT Sun Jul 13 2025
The National Weather Service in Buffalo has issued a
* Flash Flood Warning for...
Northwestern Cattaraugus County in western New York...
* Until 815 PM EDT.
* At 416 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2.5 and 3.5 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of Northwestern Cattaraugus County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 4244 7888 4244 7884 4246 7880 4246 7878
4246 7877 4245 7870 4235 7880 4239 7892
FLASH FLOOD...RADAR INDICATED
$$
JM1 follow-up statement
289
WGUS71 KBUF 132344
FFSBUF
Flash Flood Statement
National Weather Service Buffalo NY
744 PM EDT Sun Jul 13 2025
NYC009-132354-
/O.CAN.KBUF.FF.W.0019.000000T0000Z-250714T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cattaraugus NY-
744 PM EDT Sun Jul 13 2025
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN CATTARAUGUS
COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
&&
LAT...LON 4246 7878 4246 7877 4245 7870 4235 7880
4239 7892 4244 7888 4244 7887 4244 7884
4246 7880 4246 7879
$$
JMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 2:12 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 13, 2:12 PM EDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
212 PM EDT Sun Jul 13 2025
.SYNOPSIS...
An approaching cold front will generate widespread showers and
thunderstorms through this evening, some of which could produce
strong gusty winds and locally heavy rainfall. In the wake of
the front, drier weather will return along with less humidity.
More heat expected by mid week.
&&
.NEAR TERM /THROUGH MONDAY/...
A very warm and humid airmass resides across the eastern Great Lakes
region this afternoon. An upper level trough over northern Ontario
will move east-northeast help push a cold front into the region.
High moisture content across the region along with strong daytime
heating with dewpoints in the lower 70s resulting in MLCAPE to near
2000 J/kg. Convection increasing quickly along with Lake Erie lake
breeze and ahead of a pre-frontal trough across the Finger
Lakes into the North Country. The deep moisture fields with
precipitable water values in excess of 2 inches will support the
potential for very heavy rain, with the potential for rainfall
rates in excess of 2" per hour, within the heaviest convective
cells. 1-hr FFG of 1.5-2.5" and 3-hr FFG of 2-2.5" extends from
Allegany county to the northern Finger Lakes region, which could
become problematic with slow moving and possible training
storms bringing the elevated risk of localized flash flooding. A
Flood Watch remains in effect for these areas through 5 AM
Monday. Severe risk is also present, despite a relatively weak
shear environment increasing instability and high moisture content
will support the threat for wet microbursts and isolated wind
damaging storms through this evening.
Instability will wane into the evening hours and so will the severe
threat. Training showers and storms could continue through the early
part of tonight with the flash flood threat continuing. Elsewhere,
deep moisture will be present as the cold front slowly works through
the region with showers continuing to be possible overnight.
The upper level trough axis will move through the region with the
cold front finally exiting the eastern edge of the forecast area
Monday. There remains a corridor of deep moisture from the Ohio
Valley into New England, which keeps the chance for showers and
thunderstorms across interior portions of the forecast area. A
convergence zone may develop along the lake plains south of Lake
Ontario and there is a low chance of showers developing by
afternoon. Humidity levels will lower behind the frontal passage.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
Primarily zonal mid-level flow across the central to eastern Great
Lakes Monday night will build into a ridge as the next trough dives
south out of the Canadian Rockies and into the northern Plains
Tuesday and into Wednesday. As such, building heights and surface
high pressure will result in drier weather Monday night through
Tuesday night.
A quick paced shortwave trough traveling northeast (across the
central and eastern Great Lakes) within the exit region of the
aforementioned longwave trough Wednesday and Wednesday night will
not only continue to support ample moisture and warmth to advect
northward but also support a weak surface low to pass across the
Great Lakes, supporting increasing chances for showers and
thunderstorms. Additionally as alluded to previously, hot and humid
conditions will be present Wednesday and may warrant heat headlines.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
Longwave troughing will be in the midst of crossing the central and
eastern Great Lakes Thursday and Friday before zonal flow returns
for the weekend.
Passage of a shortwave trough and corresponding warm front Thursday
combined with a warm muggy airmass in place will support showers and
thunderstorms to spark. To follow the warm front, a cold front will
pass across the area late Thursday night through Friday continuing
the chances for showers and thunderstorms.
Aforementioned zonal flow will support surface high pressure to
settle in across the Great Lakes for the weekend. However, long
range guidance continues to flip-flop with the pattern and therefore
confidence continues to remain low for a completely dry weekend.
This being said, the forecast resembles a slight chance for a shower
and afternoon thunderstorm with temperatures rebounding back towards
normal with highs in the low 80s.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
A slow-moving cold front will approach our region through this
evening. Coverage of showers and thunderstorms will continue to
increase through this evening (some with locally heavy rainfall
and strong gusty winds). These may produce brief/localized
reductions (mainly in visibility) to MVFR or even IFR...with VFR
conditions otherwise prevailing.
Showers and storms are possible through tonight which may cause
flight restrictions at TAF sites, especially at KROC and KART.
Low-level moisture will pool across the region and stratus is
possible across interior Southern Tier and North Country late
tonight.
Outlook...
Monday and Tuesday...VFR.
Wednesday through Friday...Restrictions possible in scattered
mainly afternoon showers and thunderstorms.
&&
.MARINE...
A slow moving cold front will then bring increasing chances of
showers and thunderstorms through tonight. Special Marine Warnings
may be needed for locally strong winds. Winds will pick up a bit
ahead and with the front, but will still remain well below any
headline criteria.
Behind the front...winds will be fairly light tonight through
Tuesday as high pressure builds in across the lakes.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Flood Watch through late tonight for NYZ003>006-008-013-014-
021.
MARINE...None.
&&
SYNOPSIS...TMA
NEAR TERM...HSK/TMA
SHORT TERM...EAJ
LONG TERM...EAJ
AVIATION...AR/JJR/TMA
MARINE...AR/HSK/JJR/TMAHazardous weather outlook, Jul 13, 2:28 PM EDT, 1 hour 48 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 228 PM EDT Sun Jul 13 2025 NYZ001-002-007-010>012-019-020-085-141830- Niagara-Orleans-Jefferson-Northern Erie-Genesee-Wyoming-Chautauqua- Cattaraugus-Southern Erie- 228 PM EDT Sun Jul 13 2025 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This afternoon and tonight. Slow moving thunderstorms are possible through tonight and may produce heavy rainfall and localized flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Heat indicies could reach into the mid 90s Wednesday, especially along the lake plains and Genesee Valley. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-141830- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 228 PM EDT Sun Jul 13 2025 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ003>006-008-013-014-021-141830- Monroe-Wayne-Northern Cayuga-Oswego-Lewis-Livingston-Ontario- Allegany- 228 PM EDT Sun Jul 13 2025 ...FLOOD WATCH REMAINS IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Heat indicies could reach into the mid 90s Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 1:16 AM EDT | Flood Watch | BUF | Allegany, Cayuga, Lewis, Livingston, Monroe, Ontario and 2 more | 20 hr |
| Jul 13, 1:59 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 61 min |
| Jul 13, 3:23 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 33 min |
| Jul 13, 4:02 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 58 min |
Nearby
Flash Flood Warnings in New York, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.